MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Model Number BXA115901A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional manufacturing narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.
 
Event or Problem Description
On (b)(6) 2020, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) was to be placed for treatment of stenosis in the common iliac artery.However, the physician could not cross the lesion and when the physician was removing the device though a boston scientific sheath, the device had become dislodged from the catheter.The physician then had to perform a cut down to the vessel and remove the device.An additional vbx device was successfully deployed to complete the procedure.The patient tolerated the procedure and is doing well.
 
Additional Manufacturer Narrative
The referenced complaint did not have a returned device.The following evaluation is based on information obtained from the event description and communication summary.Stent dislodgement of the vbx device may be affected by device profile and manufacturing crush force.Device profile is 100% verified during the vbx manufacturing process.Crush force is controlled through machine maintenance and calibration.The device history file was reviewed, and no anomalies were identified.Machine history files were reviewed, and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10388858
Report Number2017233-2020-01107
Device Sequence Number3669078
Product Code PRL
UDI-Device Identifier00733132637737
UDI-Public00733132637737
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberBXA115901A
Device Catalogue NumberBXA115901A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;